Get E-Book on COVID-19

Q. I am diabetic, feel weak, and proteins in urine are high. Should I change my tablets?

Answered by
Dr. Pranaw Kumar Jha
and medically reviewed by Dr. Sneha Kannan
This is a premium question & answer published on Mar 30, 2020 and last reviewed on: Apr 10, 2020
Recent blood tests revealed that proteins in urine is 486 against 130 in the 24 hour unit test. I am diabetic, however it is under control. Fasting sugar is 106 and after break fast it 120. I am using Diapride M 0.5 for Blood Sugar and Citanil T 40 for BP. I consulted nephrologist and he told me that for my age of 62 and being diabetic, the said protein loss is not unusual and the tablet Citanil T 40 will take care of the problem of protein loss. My present problem is I am feeling terribly weak . Should I need to change the tablet or take medicines for weakness.
#

Dear, Thanks for the query

As per the records you have diabetes, hypertension and related complications such as retinopathy, nephropathy Your blood sugar control is good and other investigations also look fair

Your doctor has rightly prescribed you Cetanil-T which contains Telmisartan which is used to treat proteinuria The proteinuria can not explain the weakness

Two main reasons for weakness in your case may be low blood pressure or low blood sugar- so monitor thess.

Check your blood pressure in lying down position and after that stand up and after 3 minutes check it again. if there is a fall of more than 20 mm Hg in systolic blood pressure or > 10 mm Hg in diastolic blood pressure then we need to reduce your antihypertensive medications.


The Probable causes:

Diabetes related complications

Investigations to be done:

Monitor BP as advised

Probable diagnosis:

Postural hypotension to rule out

Treatment plan:

May require antihypertensive reduction after checking BP


Was this answer helpful?

 | 

Related Questions:
I have weakness and pain in the arm. Should I anticipate surgery?
Preventive Foot Care in Diabetes
Why is there diabetic neuropathy in spite of being on insulin?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why does my wife have joint pain?

Query: Hi doctor, My wife has been suffering from joint pains for the past two days. She is 21 years old. We got married last month. Her symptoms are light and she also has headache.  Read Full »

Manometry shows weakness halfway down the esophagus. What could it be?

Query: Hello doctor, I have had dysphagia for a few months. My endoscopy and barium swallow had been normal. The manometry showed weakness halfway down the esophagus. The pH test for 24 hours showed GERD. I tried eating a burger, and every bite of it got stuck. After that, I had a hoarse voice for a whi...  Read Full »

What does my test result indicates creatinine urine and protein urine?

Query: Hi doctor, I have my serum creatinine, serum uric acid, creatinine urine and protein urine test done. The result indicates that I have creatinine 1.37, uric acid 9.6, creatinine urine 169.84 and protein urine 31.9. My current medication is Amlovas 5 mg tablet once daily and Seloken XL 50 mg once dai...  Read Full »

Also Read


Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»
I was diagnosed with Celiac disease a year back. Can you suggest any medicine?
Having celiac fromnlast 10 year dignosis recently ayear ago since then i am gluten free still cant absorb food feeling w...  Read more»
My head is shivering from 20 days, and it feels like head trauma. What is the cause?
Hello sir, My head is shivering like anything , feeling like trauma is head. And its start anytime in a day and when s...  Read more»

Ask your health query to a doctor online?

Ask a Nephrologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.